Search the Community
Showing results for tags 'tics and akathisia'.
The search index is currently processing. Current results may not be complete.
I'm hoping that my fellow forum readers may be able to provide me with some suggestions, or at least some encouragement. I'm a 45 year old male who has had tics (mostly facial, particularly eye blinking/twitching/wincing) for as long as I can remember. For reasons I cannot figure out, they began to worsen a year and a half ago, and have continued to worsen with each month. I have tried the following remedies, and only medication has had a meaningul benefit: Medications – Lorazepam, Clonidine, Haldol, Abilify, Seroquel (Lorazepam and Clonidine didn't work, Haldol caused too much depression; Abilify works but causes akathisia; Seroquel works to an extent) Supplements – Trancor, B-complex, among several others Fragrance-free laundry detergent, deodorant, soap, and hair mousse Dust mite resistant pillow cases Gluten free diet (with some cheating for the first 3 months, then 100% gluten free for the last 6 weeks) Acupuncture Relaxation/meditation sessions Regular aerobic exercise The problem with the medication (other than side effects such as depression and impaired cognition) is that increased doses provide benefit for only a few weeks until the ever strengthening tics overpower the new dose. I have racked my brain to figure out my triggers. The only ones I can figure out are stress and working at a computer. Unfortunately, these are an unavoidable part of my job, so about all I can do is take some deep breaths and small breaks The good news is that I tic very minimally in front of others, so I blend in. However, as soon as I'm sitting at my desk the tics unleash with great furor, leaving me to feel powerless over my own body. This condition is causing me to feel anxious and depressed, and I worry that if it continues to worsen, it will derail my career and rob me of the joy of living. Any words of wisdom that you may be able to share would be greatly appreciated.